MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100206
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2019-01142.Complaint conclusion: as reported by a healthcare professional, during a coil embolization for a peripheral arterial malformation at the supraduodenal artery, a 2mm x 6cm deltaxsft10 (dlx100206, s13463) could not be inserted and became ¿stuck¿ in the sheath¿s hub.Therefore, the device was replaced with another 2mm x 6cm deltaxsft10 (dlx100206, s13463) and the same issue occurred.Therefore, this device was replaced with a different size coil (2mm x 4mm deltaxsft).Three more coils were implanted with no issues at the target lesion 3mm x 4mm deltaxsf, 4mm x 8mm frame-c and 3mm x 12mm deltafill18.The procedure was completed.There was no report of patient injury.Initially two coils (1.5mm x 2mm and 2mm x 4mm deltaxsft) were implanted in the target lesion.No excessive force had been applied to the device.No kink or bend were confirmed prior to use of the devices.No additional information is available.One non-sterile deltaxsft10 2mm x 6cm was received inside of a pouch.The hub was inspected, and it was found with no damages on it.The dpu was inspected and it was found in good normal conditions.The introducer was inspected, and it was found zipped, in good conditions.The re-sheating tool was inspected and it was found with no damages on it.Also, the marker band was found at 41cm from distal end and it was found within specification.The v-notch was inspected under microscope and it was found in good conditions.The rh was inspected under microscope and it was found with no damages on it, also it was found to not being heated.The embolic coil was inspected under microscope and it was found protruded from the introducer and it was found stretched.The functional test could not able to perform due the stretched/protruded condition noted on the embolic coil.A manufacturing record evaluation was performed for the finished device s13463 number, and no non-conformances related to the reported complaint condition were identified the complaint reported by the customer ¿coil - impeded-in introducer¿ was confirmed due in the functional analysis the embolic cannot pass through the introducer.The stretched condition noted on the embolic coil may have contributed to the failure and appear to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the device history record review nor the product analysis suggest that the reported failure could be related to the manufacturing process of the unit.Based on the limited information available for review, it is possible that procedural and handling factors may have contributed to the reported event.Impeded in introducer is a known potential issue associated with the use of the device.The instructions for use (ifu) contains several cautions relating to this situation, including instructions for troubleshooting the situation should it be encountered during use.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization for a peripheral arterial malformation at the supraduodenal artery, a 2mm x 6cm deltaxsft10 (dlx100206, s13463) could not be inserted and became ¿stuck¿ in the sheath¿s hub.Therefore, the device was replaced with another 2mm x 6cm deltaxsft10 (dlx100206, s13463) and the same issue occurred.Therefore, this device was replaced with a different size coil (2mm x 4mm deltaxsft).Three more coils were implanted with no issues at the target lesion 3mm x 4mm deltaxsf, 4mm x 8mm frame-c and 3mm x 12mm deltafill18.The procedure was completed.There was no report of patient injury.Initially two coils (1.5mm x 2mm and 2mm x 4mm deltaxsft) were implanted in the target lesion.No excessive force had been applied to the device.No kink or bend were confirmed prior to use of the devices.No additional information is available.Based on the analysis of the device, the embolic coil (dlx100206, s13463) was found stretched.

Brand Name
DELTAXSFT10 2MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8897346
Report Number3008114965-2019-01140
Device Sequence Number1617275
Product Code KRD
UDI-Device Identifier10886704077336
UDI-Public10886704077336
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue NumberDLX100206
Device Lot NumberS13463
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/30/2019
Initial Report FDA Received Date08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1